It is currently Sep 23, 2017 11:12 pm


coming off clozari AFTER 15 YEARS!

coming off clozari AFTER 15 YEARS!

Postby anniefrances » Dec 04, 2012 7:00 pm

so- i got "sick" in high schools- self harm, eating disorder, depression and eventually psychosis and diagnosed with schizo affective disorder and much later PTSD. finally after many years, i'm tapering off the clozaril, which i was put on after my last suicide attempt when i was 20. i'm now 34. this med has been a nightmare for me- major sedation (i still often sleep 12 hours a night), wetting the bed, drooling, massive weight gain, heart problems, orthostatic hypotension which once led to me passing out in hospital bathroom, splitting my lip and chipping off half of one of my front teeth. on and on. but my therapist and docs thought that it made the biggest dent in my thinking problems, and also, since i was on it, no more suicide attempts, so the fear has always been that if i come off, i'll kill myself. apparently clozaril has a reputation for keeping suicidal patients from acting. it's been a number of years now since my last psych in patient stay, and somehow got everyone on board with a slow taper. tonight i'm going down from 150mg to 125 and i'm really hopeful. had been on 175mg which is a low dose to start with. i'm hopeful that maybe i'll get back to myself, and to reality. because in a way it feels like the clozril comes between me and reality, keeping things at a level that i can more easily handle. but i'm ready for a challenge, and so looking forward to life without this toxic chemical. would be so interested to hear if others have experience coming off clozaril or other meds after such a long time- fingers crossed-
anniefrances
 
Posts: 82
Joined: Aug 23, 2007 6:04 pm

Re: coming off clozari AFTER 15 YEARS!

Postby fightforroses » Dec 05, 2012 2:15 am

good luck! :)
Real Me unavailable due to bullying and harassment.
http://bit.ly/295mx7F ,
http://bit.ly/299egBd , and
http://bit.ly/297MGog
fightforroses
 
Posts: 5247
Joined: Apr 14, 2008 9:34 pm

Re: coming off clozari AFTER 15 YEARS!

Postby Khalsa44 » Dec 06, 2012 4:46 pm

Hi Annie

I have found coming off meds to be a challenging and deeply rewarding journey
It takes courage and gentleness
I am finding it so important to be kind and nurturing with myself and express my emotions
One thing that has helped- to have a circle made of little pieces of the earth, like pinecones and shells and step into that circle and to cry or scream and let it out or pray
Taking action when coming out of sedation helps, as there is lots of energy, good to put it somewhere useful, I like gardening and art at the moment
Finding wholistic practitioners with integrity has been so important for support
Community, friends and family and going to new groups has helped me grow and see their light and innocence in their eyes and feel my oneness with them
I hope some of what I've experienced may support u on ur journey or give u some ideas!
After trial and error I have found its best to withdraw very slowly for best results, more peace and more success!
Love and blessings to you fellow traveller
Do u have any questions?
Khalsa44
 
Posts: 48
Joined: Aug 11, 2012 11:23 pm


Return to Reducing and Going Off Medications Safely

Who is online

Users browsing this forum: No registered users and 2 guests